Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 28, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 11, 2009, 10:02 AM CDT for Union County, Arkansas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2009, 10:02 AM CDT (15:02 UTC)
- Expired
- May 11, 2009, 2:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Union County, AR
The radar
The Shreveport radar (KSHV), 157 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 10:35 AM CDT | FLASH FLOOD | El Dorado, AR | STREET FLOODING IN SEVERAL AREAS AROUND ELDORADO. |
| May 11, 10:45 AM CDT | FLASH FLOOD | 4 Sw El Dorado, AR | WATER OVER THE ROADS IN PARKERS CHAPEL. |
| May 11, 10:50 AM CDT | FLASH FLOOD | 7 W El Dorado, AR | FOUR INCHES OF WATER OVER US 82. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 111502
FFWSHV
ARC139-111900-
/O.NEW.KSHV.FF.W.0028.090511T1502Z-090511T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1002 AM CDT MON MAY 11 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
THIS INCLUDES THE CITIES OF...SMACKOVER...NORPHLET...JUNCTION
CITY...HUTTIG...EL DORADO...
* UNTIL 200 PM CDT
* AT 957 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS PERSISTING OVER THE WARNED
AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
HOLLY...LISBON...LAWSON AND CALION
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3302 9298 3337 9297 3339 9275 3336 9265
3337 9256 3332 9252 3332 9245 3329 9245
3327 9242 3330 9234 3327 9230 3326 9222
3321 9220 3321 9216 3317 9216 3316 9210
3309 9213 3302 9206
$$
031 follow-up statement
000
WGUS74 KSHV 111636
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1136 AM CDT MON MAY 11 2009
ARC139-111900-
/O.CON.KSHV.FF.W.0028.000000T0000Z-090511T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION AR-
1136 AM CDT MON MAY 11 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR UNION
COUNTY...
AT 1132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SERIES OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE
WARNED AREA. STREET FLOODING HAS BEEN REPORTED IN EL DORADO...AND
ACROSS RURAL AREAS TO THE WEST AND SOUTHWEST OF THE CITY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMACKOVER...
NORPHLET...MOUNT HOLLY...LISBON AND CALION
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES...ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
&&
LAT...LON 3302 9298 3337 9297 3339 9275 3336 9265
3337 9256 3332 9252 3332 9245 3329 9245
3327 9242 3330 9234 3327 9230 3326 9222
3321 9220 3321 9216 3317 9216 3316 9210
3309 9213 3302 9206
$$
VIIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 11, 8:56 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 11, 8:56 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 AM CDT MON MAY 11 2009
.UPDATE...
REGIONAL MOSAIC RADAR SHOWS LONG TRAIN OF SHOWERS AND THUNDERSTORMS
ALONG THE RED RIVER OF TX/OK...EXTENDING TO CENTRAL AL. LOOP SHOWS
VERY SLOW ESEWD MOVEMENT...WHICH WOULD BRING THE PRECIP INTO
AREAS THAT SAW AROUND 5 INCHES WITH THE EVENT LAST WEEKEND. SOME
OF THESE AREAS DO NOT CURRENTLY HAVE A FLASH FLOOD WATCH IN
EFFECT. SO WILL ERR ON THE SIDE OF CAUTION AND EXTEND THE FF WATCH
FURTHER S IN E TX AND INTO N AND NW LA. OTHERWISE...NO CHANGES TO
CURRENT PACKAGE. /12/
&&
.PREV DISCUSSION... /ISSUED 306 AM CDT MON MAY 11 2009/
DISCUSSION...
NEXT ROUND OF RAIN BEGINNING TO TAKE SHAPE ACROSS THE OKLAHOMA AND
TEXAS PANHANDLES THIS MORNING AS A MID-LEVEL SHORT WAVE
PROGRESSES ACROSS CENTRAL OKLAHOMA. WILL CONTINUE THE FLASH FLOOD
WATCH TODAY ACROSS SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...AND
SOUTHERN ARKANSAS AS THIS SYSTEM APPROACHES THE FOUR STATE
REGION. AT THIS TIME...SHOWERS AND THUNDERSTORMS CONTINUE ALONG
AND NORTH OF THE I-20 CORRIDOR. MOST OF THE HEAVIER CONVECTION
REMAINS PERSISTENT ALONG A LINE FROM JEFFERSON TEXAS TO CROSSETT
ARKANSAS. THIS LINE REMAINS CORRELATED JUST NORTH OF THE SURFACE
FRONT THAT IS STALLED ACROSS THE REGION.
TODAY...UPPER LEVEL IMPULSE WILL BE THE MAIN FOCUS FOR CONVECTION
NORTH OF THE COLD FRONT. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED. HOWEVER...HEAVY RAINFALL WILL BE A CONCERN CONSIDERING
THE AMOUNT OF RAIN THAT HAS PREVIOUSLY FALLEN ACROSS THE I-30
CORRIDOR. NUMEROUS OUTFLOW BOUNDARIES ALONG WITH SIGNIFICANT
SURFACE HEATING WILL BE ENOUGH TO PROVIDE FOR AFTERNOON SHOWERS
AND THUNDERSTORMS SOUTH OF THE FRONT. ALTHOUGH MID LEVEL SHORTWAVE
WILL BE FURTHER NORTH...IT WILL LIKELY PROVIDE SUFFICIENT
INSTABILITY TO ENHANCE SCATTERED CONVECTION ACROSS MUCH OF NORTH
CENTRAL AND NORTHEAST LOUISIANA DURING THE PERIOD OF MAXIMUM
DIURNAL HEATING.
SURFACE PRESSURE GRADIENT WILL TIGHTEN ON TUESDAY AS A LOW
DEVELOPS ACROSS THE GREAT PLAINS. THIS SHOULD DRAG THE SURFACE
COLD FRONT NORTH OF THE FOUR STATE REGION TUESDAY EVENING. HOWEVER...BEFORE
THE FRONT CAN TOTALLY CLEAR OUT ANOTHER MID LEVEL SHORT WAVE IS
FORECAST TO MOVE THROUGH CENTRAL ARKANSAS ON TUESDAY AFTERNOON.
THIS MEANS MORE SHOWERS AND THUNDERSTORMS EXPECTED ACROSS CENTRAL ARKANSAS.
THE BRIGHT SIDE IS THAT MOST OF THIS ACTIVITY WILL REMAIN NORTH OF
THE ALREADY SATURATED AREAS OF THE FOUR STATE REGION. NOT
EXPECTING ANY ORGANIZED AREAS OF TRAINING STORMS DURING THIS TIME
PERIOD.
LONG TERM FORECAST LOOKS PRETTY DRY FOR THE MOST PART. ANOTHER
FRONT TRIES TO DIG DOWN TO THE GULF COAST ON THURSDAY AND STALLS
ACROSS THE NORTHERN GULF COAST PROVIDING A CHANCE FOR AFTERNOON
SHOWERS AND THUNDERSTORMS LATE IN THE WEEK. A MORE VIGOROUS SYSTEM
IS PROGGED TO RESET THE ATMOSPHERE ON SATURDAY PROVIDING MUCH
DRIER CONDITIONS AND COOLER TEMPERATURES THROUGH THE END OF THE
FORECAST PERIOD. /05/
AVIATION...
NUMEROUS BOUNDARIES ACROSS THE REGION THIS MORNING FOR NEW
CONVECTION TO FIRE ON. ONE EXTENDS JUST NORTH OF THE I-20 CORRIDOR
OF NE TX AND NORTHERN LOUISIANA WITH YET ANOTHER NEAR THE I-30
CORRIDOR. OLD STALLED BOUNDARY EXTENDS JUST SOUTH OF THE I-20
CORRIDOR THIS MORNING AND THIS BOUNDARY SHOULD BEGIN LIFTING
NORTHWARD A LITTLE TODAY. WITH A SATURATED ATMOSPHERE...WILL NOT
TAKE MUCH HEATING TO GET SCATTERED CONVECTION TO FIRE TODAY. WILL
MENTION VCTS IN MOST OF THE TERMINALS TODAY. STARTING OUR WITH IFR/
MVFR CEILINGS THIS MORNING AND WILL LIKELY KEEP AT LEAST MVFR/LOW
VFR CONDITIONS AROUND MOST OF THE DAY WITH ON AND OFF CONVECTION.
/13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 62 85 70 88 / 40 20 30 10 10
MLU 79 60 84 68 88 / 70 30 30 10 10
DEQ 63 54 78 63 86 / 80 40 40 10 20
TXK 66 57 81 70 86 / 70 30 40 10 20
ELD 70 57 80 68 88 / 80 30 40 10 20
TYR 76 63 85 71 86 / 30 10 20 10 10
GGG 75 62 86 70 87 / 40 20 20 10 10
LFK 89 66 89 70 88 / 40 10 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-014.
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126.
&&
12/05/13Hazardous weather outlook, May 11, 5:56 AM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 556 AM CDT MON MAY 11 2009 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-111815- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE- 556 AM CDT MON MAY 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TODAY BRINGING HEAVY RAINFALL. FLASH FLOODING WILL BE THE MOST SIGNIFICANT THREAT WITH AN ADDITIONAL TWO INCHES OF RAINFALL POSSIBLE IN ALREADY RAIN SOAKED AREAS. AN ISOLATED STRONG TO SEVERE THUNDERSTORM MAY BE POSSIBLE WITH THIS SYSTEM. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-149>153- 165>167-111815- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 556 AM CDT MON MAY 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE THIS AFTERNOON. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 05
In the hours before
Local storm report, May 11, 9:05 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 AM CDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM FLASH FLOOD 3 W TEXARKANA 33.45N 94.07W
05/11/2009 BOWIE TX EMERGENCY MNGR
SEVERAL CREEKS AND RURAL ROADS FLOODED NEAR THE TEXARKANA
AREA INCLUDING AIKEN CREEK...ANDERSON CREEK...AND BARKMAN
CREEK.
&&
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:53 PM CDT | River Flood Warning | SHV | Little River, Sevier | 4 days |
| May 11, 7:47 AM CDT | Flash Flood Warning | SHV | Little River, Miller | 6 hr |
| May 11, 10:52 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Nevada, Sevier | 4 hr |
| May 11, 1:47 PM CDT | Flash Flood Warning | SHV | Lafayette, Little River, Miller, Sevier | 3 hr |
| May 11, 2:36 PM CDT | Flash Flood Warning | SHV | Union | 114 min |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.